MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an incident occurred while operating a somatom definition as ct system.According to the customer the ct examination was performed due to hematuria.During a whole-body scan, after the patient had already been positioned in the gantry, the operator in the control room pressed the movement button on the control box in order to move the patient handling system (phs).While the phs with the patient was moving back from the tabletop, the patient¿s elbow dangled off the tabletop and was fractured.The injury was discovered only after completion of the table movement as the patient had suffered a stroke and was unable to speak.
 
Additional Manufacturer Narrative
According to available information no acute stroke patient was involved in the reported event.The examination was not performed to treat a stroke but was scheduled because of hematuria.The patient required surgical treatment for the fracture.At the time of reporting, the patient had already left the hospital.However, no negative health consequences caused by the system itself were reported.Siemens healthineers completed a safety and technical assessment.The investigation confirmed that the system functioned as specified and no malfunction or design issue was identified.The root cause of the event was attributed to customer related issue, as the patient¿s body parts were not fully positioned on the patient table during table movement.The following warnings are clearly stated in the instructions for use: somatom definition as ¿ instructions for use print no.C2 029.620.16.03.02 page 172ff: caution ¿ lowering the patient table! body parts can get caught.Make sure that the patient¿s body parts are above the patient table.Make sure that neither body parts of anybody nor any objects are below the patient table.Page 171: stop keys with the stop keys, table movements can be interrupted in an emergency, and radiation can be switched off.Based on the available information, no systematic, general, or design issue was identified.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 -or-
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 -or-
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
marion mints
40 liberty blvd.
malvern, PA 19355
4843231632
MDR Report Key25279849
Report Number3004977335-2026-00085
Device Sequence Number21224384
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public(01)04056869003665
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown